IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Cyclical risk exposure of pension funds: a theoretical framework

  • Francesco Menoncin

We study the asset allocation problem for a pension fund which operates in a PAYG system and periodically revises its investment strategies. If the optimal amount of wealth invested in risky assets is always positive, then during the management period the optimal portfolio is constantly riskier (less risky) than Merton’s portfolio when the growth rate of workers is higher (lower) than the growth rate of pensioners. In particular, there exists a time when the risk exposure is a maximum (minimum).

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.unibs.it/on-line/dse/Home/Inevidenza/PaperdelDipartimento/documento4570.html
Our checks indicate that this address may not be valid because: 404 Not Found. If this is indeed the case, please notify (Matteo Galizzi)


Download Restriction: no

Paper provided by University of Brescia, Department of Economics in its series Working Papers with number ubs0503.

as
in new window

Length:
Date of creation: 2005
Date of revision:
Handle: RePEc:ubs:wpaper:ubs0503
Contact details of provider: Postal: Via S. Faustino 74/B, 25122 Brescia
Phone: +39-(0)30-2988704
Web page: http://www.unibs.it/atp/page.1019.0.0.0.atp?node=224

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Blake, David & Cairns, Andrew J. G. & Dowd, Kevin, 2001. "Pensionmetrics: stochastic pension plan design and value-at-risk during the accumulation phase," Insurance: Mathematics and Economics, Elsevier, vol. 29(2), pages 187-215, October.
  2. Babbs, Simon H. & Nowman, K. Ben, 1999. "Kalman Filtering of Generalized Vasicek Term Structure Models," Journal of Financial and Quantitative Analysis, Cambridge University Press, vol. 34(01), pages 115-130, March.
  3. Merton, Robert C., 1971. "Optimum consumption and portfolio rules in a continuous-time model," Journal of Economic Theory, Elsevier, vol. 3(4), pages 373-413, December.
  4. Menoncin, Francesco, 2002. "Optimal portfolio and background risk: an exact and an approximated solution," Insurance: Mathematics and Economics, Elsevier, vol. 31(2), pages 249-265, October.
  5. Thaleia Zariphopoulou, 2001. "A solution approach to valuation with unhedgeable risks," Finance and Stochastics, Springer, vol. 5(1), pages 61-82.
  6. Paolo, BATTOCCHIO & Francesco, MENONCIN & Olivier, SCAILLET, 2003. "Optimal asset allocation for pension funds under mortality risk during the accumulation and decumulation phases," Discussion Papers (IRES - Institut de Recherches Economiques et Sociales) 2003004, Université catholique de Louvain, Institut de Recherches Economiques et Sociales (IRES).
  7. Simon Babbs & K. Nowman, 1998. "Econometric Analysis of a Continuous Time Multi-Factor Generalized Vasicek Term Structure Model: International Evidence," Asia-Pacific Financial Markets, Springer, vol. 5(2), pages 159-183, May.
  8. Josa-Fombellida, Ricardo & Rincon-Zapatero, Juan Pablo, 2001. "Minimization of risks in pension funding by means of contributions and portfolio selection," Insurance: Mathematics and Economics, Elsevier, vol. 29(1), pages 35-45, August.
  9. Merton, Robert C, 1969. "Lifetime Portfolio Selection under Uncertainty: The Continuous-Time Case," The Review of Economics and Statistics, MIT Press, vol. 51(3), pages 247-57, August.
  10. Charupat, Narat & Milevsky, Moshe A., 2002. "Optimal asset allocation in life annuities: a note," Insurance: Mathematics and Economics, Elsevier, vol. 30(2), pages 199-209, April.
  11. Battocchio, Paolo & Menoncin, Francesco, 2004. "Optimal pension management in a stochastic framework," Insurance: Mathematics and Economics, Elsevier, vol. 34(1), pages 79-95, February.
  12. Boulier, Jean-Francois & Huang, ShaoJuan & Taillard, Gregory, 2001. "Optimal management under stochastic interest rates: the case of a protected defined contribution pension fund," Insurance: Mathematics and Economics, Elsevier, vol. 28(2), pages 173-189, April.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ubs:wpaper:ubs0503. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Matteo Galizzi)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.